Format

Send to

Choose Destination
See comment in PubMed Commons below
Chang Gung Med J. 2001 Dec;24(12):805-9.

Torsade de pointes induced by metoclopramide in an elderly woman with preexisting complete left bundle branch block.

Author information

1
Department of Internal Medicine, Chang Gung Memorial Hospital, Taoyuan, Chang Gung University College of Medicine, Taiwan, ROC. cc520@cgmh.org.tw

Abstract

There is a growing list of drugs implicated in acquired long QT syndrome and torsade de pointes. However, the torsadogenic potential of metoclopramide, a commonly used antiemetic and prokinetic drug, has not been reported in the literature, despite its chemical similarity to procainamide. We report on a 92-year-old woman with preexisting complete left bundle branch block who developed torsade de pointes after intravenous and oral administration of metoclopramide. This patient also developed torsade de pointes when cisapride and erythromycin were given simultaneously. These two episodes were suppressed successfully after discontinuing the offending drugs and administering class IB drugs. This is the first documentation that metoclopramide provokes torsade de pointes clinically. Metoclopramide should be used cautiously in patients with a risk of torsade de pointes.

PMID:
11858397
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center